MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145039
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the procedure, the catheter was found to be leaking from the clear tubing on the brown line.There were two pinholes found in the silicone tubing and flushing was recommended to see the holes.As a result, the catheter was removed and another catheter was inserted to resolve the issue.There was no leaking at the junction of the bifurcate and catheter, there was no luer adapter issue and the insertion site was treated with chloroprep prior to product placement.There was no patient injury.
 
Event or Problem Description
According to the reporter, during the procedure the catheter was found to be leaking from the clear tubing on the clear part near the clamp.There were two pinholes found in the silicone tubing and flushing was recommended to see the holes.As a result, the catheter was removed, and another catheter was inserted to resolve the issue.There was no leaking at the junction of the bifurcate and catheter, there was no luer adapter issue and the insertion site was treated with chloroprep prior to product placement.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted: the red port, blue port, clamps, bifurcate and cannula appeared intact.A functional evaluation found that the distal end of the cannula was clamped and a water bath test was performed, air bubbles were detected in the middle of the extension tube on the red port side.Two small holes were observed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the holes in the extension tube may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8488281
Report Number3009211636-2019-00078
Device Sequence Number19502075
Product Code MSD
UDI-Device Identifier10884521056657
UDI-Public10884521056657
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145039
Device Catalogue Number8888145039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer03/21/2019
06/18/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date04/10/2019
06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1